Home Search Menu Profile

Book Video Consultation

Book Video Consultation

Stay Home

No Waiting in lines

Audio/Video Call

PMC Verified Doctors

Talk to Psychiatry on Tappering Resperidone

person-avatar

Asking for Self, Male, 20 years old, islamabad

hi. i am taking resperidone 1 mg from 2 months. my doc told me to get off of it. i want to know that in how much time should i tapper it down. and what is the method ?

Psychiatrist in Quetta - Asst. Prof. Dr. Zarmina Tareen

Asst. Prof. Dr. Zarmina Tareen - Psychiatrist

MBBS, FCPS (Psychiatry) | Quetta

review-stars

423 Positive Reviews

Taper to half of your dose for 10days, then take quarter of your dose for further 10days. After it you can quit

Psychiatrist in Sahiwal - Asst. Prof. Dr. Muntazir Mehdi

Asst. Prof. Dr. Muntazir Mehdi - Psychiatrist

MBBS, FCPS (Psychiatry) | Sahiwal

review-stars

378 Positive Reviews

You can Stop it at once or may decrease to half for one week then stop

Psychiatrist in Gujranwala - Asst. Prof. Dr. Syed Zahid Qutab

Asst. Prof. Dr. Syed Zahid Qutab - Psychiatrist

MBBS, FCPS (Psychiatry) | Gujranwala

review-stars

323 Positive Reviews

Aoa, i would suggest contacting your doctor for this purpose who started it in the first place or get yourself evaluated by a psychiatrist for the decision of continuation or stopping of this medication.
Regards

Member of Marham-Forum

It depends since how long you are using risperidone? Usually psychotropic medications are tapered off in a one month duration.

Psychiatrist in Karachi - Dr. Ajay Kumar Nankani

Dr. Ajay Kumar Nankani - Psychiatrist

MBBS, FCPS (Psychiatry) | Karachi

review-stars

45 Positive Reviews

If u really want to tapper it and stop finally, first u should visit to psychiatrist for proper assesment

Psychiatrist in Quetta - Asst. Prof. Dr. Mujeeb Ullah Khan Doutani

Asst. Prof. Dr. Mujeeb Ullah Khan Doutani - Psychiatrist

MBBS, MCPS (Psychiatry), FCPS (Psychiatry) | Quetta

review-stars

173 Positive Reviews

1 mg can be tapered off within a period of one week.as it is not antipsychotic dose.
there might be some discontinuation symptoms which is nothing to worry about.
but it is far better to consult your prescribing physician

Member of Marham-Forum

1 mg is a very small dose. Only problem is that your illness might come back once you stop it. Usually there is no need to taper 1 mg risperidone in most cases. Do consult your psychiatrist who prescribed you in the first place.

Member

Post Owner


my psychiatrist prescribed me resperidone 1 mg with effrxor xr for ocd but now i have side effects due to which he want me to stop this and start olanzapine. is it a good choice

4 years ago

Psychiatrist in Karachi - Prof. Dr. Raza Ur Rehman

Prof. Dr. Raza Ur Rehman - Psychiatrist

MBBS, FCPS, DCPS-HPE, MHPE, | Karachi

review-stars

3 Positive Reviews

Your psychiatrist would be the best person to advise in accordance with your illness. Organizing your activities of daily living & take regular exercise will definitely help in decreasing need for medicines

Attach Photo here:


Consult with Doctor Online

One-to-One Chat with Doctor

Don't like going to a Hospital?

Consult Online

Book Appointment

View All Categories (A-Z)

Find the Questions asked in Other Categories